Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 13, NWS Raleigh, NC

June 21, 2008Durham County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 21, 2008, 4:37 PM EDT for Durham County, Wake County, North Carolina. It was in force for 109 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2008, 4:37 PM EDT (20:37 UTC)
Expired
Jun 21, 2008, 6:26 PM EDT
In force
109 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Durham County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:05 PM EDTFLASH FLOOD3 E Rdu International A, NCA TRAINED SPOTTER REPORTED ONE AND A HALF INCHES OF RAIN IN THE LAST 20 MINUTES NEAR THE INTERSECTION OF GLENWOOD AVENUE AND LYNN ROAD
Jun 21, 5:12 PM EDTFLASH FLOOD4 Nw Raleigh, NCA TRAINED SPOTTER JUST WEST OF CRABTREE VALLEY MALL REPORTS 1.54 INCHES OF RAIN IN THE PAST 30 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 212039
FFWRAH
NCC063-183-212330-
/O.NEW.KRAH.FF.W.0013.080621T2037Z-080621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 432 PM EDT... THUNDERSTORMS WITH VERY HEAVY RAIN WERE OVER      
  SOUTHEASTERN DURHAM AND NORTHERN WAKE COUNTIES. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE RDU INTERNATIONAL
  AIRPORT.

FLOODING IS ALSO LIKELY ALONG HIGHWAY 70... HIGHWAY 50... AND 
INTERSTATE 40 NEAR THE RALEIGH DURHAM AIRPORT. DOPPLER WEATHER RADAR 
SHOWS THAT OVER 2 INCHES OF RAIN HAS FALLEN SINCE 330 PM. THESE 
STORMS ARE NEARLY STATIONARY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

LAT...LON 3597 7854 3585 7849 3578 7883 3595 7888

$$

GIH
2 follow-up statements
000 
WGUS72 KRAH 212136
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT SAT JUN 21 2008

NCC063-212144-
/O.CAN.KRAH.FF.W.0013.000000T0000Z-080621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-
534 PM EDT SAT JUN 21 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN DURHAM
COUNTY...

THE HEAVY RAIN HAS EXITED DURHAM COUNTY.

LAT...LON 3592 7852 3585 7852 3578 7883 3586 7885
      3586 7883 3592 7881 3591 7876 3593 7874
      3593 7869
TIME...MOT...LOC 2134Z 180DEG 0KT 3589 7868

$$

NCC183-212330-
/O.CON.KRAH.FF.W.0013.000000T0000Z-080621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
534 PM EDT SAT JUN 21 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
CENTRAL WAKE COUNTY...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN 
OVER THE WARNED AREA. RADAR IS INDICATING THAT RAIN CONTINUES 
FALLING AT A RATE OF 2 TO 3 INCHES PER HOUR IN AND AROUND THE 
RALEIGH DURHAM AIRPORT... INCLUDING ADJACENT AREAS OF MORRISVILLE. 
THESE STORMS ARE DRIFTING VERY SLOWLY TO THE SOUTH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.

LAT...LON 3592 7852 3585 7852 3578 7883 3586 7885
      3586 7883 3592 7881 3591 7876 3593 7874
      3593 7869
TIME...MOT...LOC 2134Z 180DEG 0KT 3589 7868

$$

GIH
000 
WGUS72 KRAH 212226
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT SAT JUN 21 2008

NCC183-212236-
/O.CAN.KRAH.FF.W.0013.000000T0000Z-080621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
626 PM EDT SAT JUN 21 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WAKE
COUNTY...

THE HEAVY RAIN HAS EXITED THE AREA.

LAT...LON 3592 7852 3585 7852 3578 7883 3586 7885
      3586 7883 3592 7881 3591 7876 3593 7874
      3593 7869
TIME...MOT...LOC 2226Z 180DEG 0KT 3589 7868

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:55 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 21, 2:55 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT SAT JUN 21 2008

.SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE
WEST...BRINGING A THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH
TONIGHT. THE WEATHER WILL REMAIN UNSETTLED SUNDAY INTO MONDAY AS AN
AREA OF LOW PRESSURE LINGERS OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM SATURDAY...

EXPECT CONVECTION TO INCREASE IN COVERAGE ACROSS CENTRAL NC
THROUGH 23Z AS A MINOR S/W LIFT E-NE ACROSS THE REGION. LATEST
SPC/MSAS ANALYSIS SUGGEST THAT THE MOST VIGOROUS STORMS WILL
LIKELY OCCUR ACROSS THE WEST AND SOUTH SECTIONS OF THE REGION
WHERE MIXED LAYER CAPES (1000-1500 J/KG) AND LOW LEVEL CONFLUENCE
ARE BEST. CONVECTION WILL GRADUALLY WANE AFTER 01Z AS S/W BEGINS
IN TO SHEAR OUT IN WEAK 500MB CONFLUENCE FLOW OFFSHORE.
HOWEVER...MAY SEE A FEW SHOWERS AND STORMS TO LINGER INTO THE
OVERNIGHT HOURS AS REGION WILL BE IN NOSE OF 300MB JET...SUPPLYING
SOME UPPER DIVERGENCE IN AN AIR MASS WITH PRECIP WATER VALUES
1.5-1.8 INCHES. RATHER MILD OVERNIGHT WITH TEMPS IN THE MID AND
UPPER 60S.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
AS OF 250 PM SATURDAY...

AIRMASS ACROSS CENTRAL NC WILL REMAIN MOIST AND MARGINALLY TO
MODERATELY UNSTABLE THROUGH THE PERIOD. THE PRESENCE OF THE L/W
TROUGH WILL KEEP THE WEATHER UNSETTLE AS A SERIES OF S/WS ROTATE
THROUGH THE BASE OF THE TROUGH. MODELS HAVE LATCHED ONTO ONE
PARTICULAR S/W OVER THE TN VALLEY MON INTO MON NIGHT THAT
AMPLIFIES/DIGS THE L/W TROUGH ACROSS THE REGION. THIS MAY LEAD TO A
BETTER POTENTIAL FOR ORGANIZED SEVERE STORMS LATE MON THROUGH EARLY
TUE ACROSS CENTRAL NC. 850-500MB LAPSE RATES PROGGED TO BE IN EXCESS
OF 6 OR 6.5 DEG C/KM MON NIGHT AND TUE WITH LIFTED INDICES BETWEEN
MINUS 2 AND MINUS 4 DEG C LATE MON AND MON NIGHT.

ON SUNDAY...A WEAKER S/W ROTATES THROUGH THE REGION DURING MAX
HEATING. ADDITIONAL SUPPORT ALOFT AS REGION WILL BE IN THE FAVORED
RIGHT ENTRANCE REGION OF 75KT H3 JET OVER ERN VA. ALSO...850MB
CONFLUENCE PROGGED TO BE BETTER COMPARED TO TODAY BUT BEST
CONFLUENCE WILL BE OVER SC. AFTERNOON MIXED LAYER CAPES VALUES
BETWEEN 1000-1500J/KG PROGGED FOR THE NORTHERN PIEDMONT THROUGH THE
COASTAL PLAIN WILL SUPPLY PLENTY OF ENERGY TO THE STORMS. MOS
GUIDANCE APPEARS TOO LOW CONSIDERING THE PARAMETERS IN PLACE. WENT
SOLID CHANCE POPS ACROSS THE AREA SUN AFTERNOON/EARLY EVENING.

SUNDAY NIGHT...MID LEVEL NVA SHOULD LIMIT CONVECTION TO NO MORE THAN
ISOLATED...MAINLY OVER THE COASTAL PLAIN WHERE THE DEEPEST MOISTURE
WILL RESIDE.

ANOTHER ROUND OF ACTIVE STORMS EXPECTED LATE MON AND WILL LIKELY
PERSIST WELL INTO MON NIGHT DUE TO THE PRESENCE OF RESPECTABLE
DYNAMICS ALOFT AS REGION IN RIGHT ENTRANCE OF 300MB 100KT JET
CROSSING THE CENTRAL APPALACHIANS INTO SOUTHERN NEW ENGLAND AND THE
AFOREMENTIONED MID LEVEL LAPSE RATES.

L/W TROUGH BEGINS TO MOVE/LIFT E-NE TUESDAY. DECENT DYNAMICS CROSS
AREA TUESDAY AFTERNOON MAY TRIGGER CONVECTION IN THE FAR EAST
TUESDAY AFTERNOON. RIGHT NOW...MOISTURE RATHER LIMITED. IF MODELS
BECOME WETTER...POPS WILL LIKELY BE NEEDED TUESDAY AFTERNOON ALONG
AND EAST OF I-95.

WITH WARM AIRMASS IN PLACE...TEMPS SHOULD AVERAGE CLOSE TO OR
SLIGHTLY ABOVE NORMAL IN SPITE OF THE EXPECTED PERIODS OF
CONSIDERABLE CLOUDINESS.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 215 PM SATURDAY...

UPPER AIR PATTERN ACROSS THE REGION WEDNESDAY THROUGH SATURDAY WILL
BE FAIRLY TYPICAL FOR THIS TIME OF YEAR. BROAD UPPER LEVEL RIDGE
WILL EXTEND WEST-TO-EAST ACROSS THE SOUTHERN U.S. WHILE THE JET
STREAM WILL STRETCH ALONG THE U.S./CANADIAN BORDER. ANY S/W IN THIS
JET STREAM OF MODERATE AMPLITUDE MAY BE ABLE TO BRUSH THE FORECAST
AREA AND TRIGGER MORE THAN USUAL SUMMER TIME VARIETY CONVECTION. THE
EXTENDED GUIDANCE SUGGEST THAT THE BEST S/W ENERGY REMAINS WELL NW-N
OF THE REGION UNTIL THE WEEKEND WHEN THE GUIDANCE HINTS AT A
POTENTIAL WAVE OF SUFFICIENT AMPLITUDE WHICH MAY INFRINGE UPON THE
REGION. THE TIMING THAT FAR OUT QUESTIONABLE. THUS APPEARS THAT
CHANCES FOR WIDESPREAD RAIN SLIM TO NONE AT THIS TIME. EXPECT
ISOLATED AFTERNOON/EARLY EVENING CONVECTION EXPECTED THURSDAY
THROUGH SATURDAY IN THE MODERATELY MOIST AND UNSTABLE AIR MASS
PROJECTED TO COVER THE AREA.

TEMPERATURES THROUGH THE PERIOD WILL BE CLOSE TO OR SLIGHTLY ABOVE
NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 155 PM SATURDAY...

CUMULUS WILL CONTINUE TO FILL IN THIS AFTERNOON AS CONVECTIVE TEMPS
IN THE LOWER 80S ARE REACHED. LOW LEVEL FORCING AND INSTABILITY ARE
WEAK...AND SHOWER AND THUNDERSTORM ACTIVITY WILL BE LARGELY DRIVEN
BY UPPER LEVEL DYNAMICS. MAIN FEATURES ARE AN APPROACHING SHORT WAVE
CURRENTLY OVER NORTHERN GEORGIA...WHICH WILL BE MOVING EAST AND
SKIRTING THE SOUTHERN TIER OF THE STATE THIS AFTERNOON AND
EVENING...AND UPPER DIFFLUENCE COURTESY OF THE ENTRANCE REGION OF AN
UPPER JET OFF THE NORTHERN NC COAST. CONVECTION RESULTING FROM THESE
FACTORS WILL BE MORE WIDESPREAD ACROSS THE SOUTH AND EAST. EXPECT
THE WIDER-SCALE CONVECTION TO DIMINISH QUICKLY AFTER SUNSET...WITH
ACTIVITY PERSISTING IN THE EAST (RWI/FAY) THROUGH MIDNIGHT WHEN THE
SHORT WAVE EXITS THE AREA.

WARM AND SOUPY AIRMASS WILL REMAIN IN PLACE...THUS EXPECT FOG AT RWI
AND FAY OVERNIGHT...WITH IFR CONDITIONS POSSIBLE IN THE PREDAWN...
AND MIGHT SEE MVFR FOG LATE TONIGHT AT OTHER SITES THAT RECEIVE
RAIN.

LOOKING AHEAD...LONG WAVE TROF WILL GRADUALLY SHIFT EAST AND AMPLIFY
THROUGH MONDAY. AS PERTURBATIONS CONTINUE TO ROTATE AROUND THE BASE
OF THE TROF AND ACROSS THE AREA...EXPECT SCATTERED MAINLY DIURNAL
SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. ACTIVITY WILL BE MORE
WIDESPREAD AT THE EASTERN TAF SITES WHERE THE AIRMASS WILL BE MORE
MOIST AND CONDITIONALLY UNSTABLE. EXPECT VFR CONDITIONS MONDAY NIGHT
THROUGH WEDNESDAY... AS SURFACE HIGH PRESSURE EDGES IN FROM THE MS
VALLEY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...MLM
Hazardous weather outlook, Jun 21, 2:05 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT SAT JUN 21 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-221000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
205 PM EDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY
THIS EVENING ACROSS CENTRAL NORTH CAROLINA. THE PRIMARY THREAT
WILL BE HAIL TO THE SIZE OF NICKLES OR QUARTERS AND DAMAGING WIND
GUSTS UP TO 60 MPH. IN ADDITION...THE STORMS WILL BE ACCOMPANIED
BY TORRENTIAL DOWNPOURS. SINCE THE STORMS WILL LIKELY BE MOVING
LESS THAN 20 MPH...THIS MAY LEAD TO LOCALIZED FLOODING OF POOR
DRAINAGE AREAS...PARTICULARLY IN THE URBAN AREAS. A FEW STORMS IN
THE SANDHILLS AND THE COASTAL PLAIN WILL HAVE THE POTENTIAL TO
PRODUCE FREQUENT TO CONTINUOUS LIGHTNING STRIKES. THE SEVERE
WEATHER THREAT SHOULD DIMINISH BY 9 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON BOTH SUNDAY AND
MONDAY AFTERNOON. THE STORMS WILL BE ACCOMPANIED BY HEAVY
DOWNPOURS AND FREQUENT LIGHTNING STRIKES. A FEW SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MAY ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Special weather statement, Jun 21, 2:37 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT SAT JUN 21 2008

NCZ083-211930-
ANSON-
237 PM EDT SAT JUN 21 2008

...A STRONG THUNDERSTORM WILL MOVE EAST ACROSS ANSON COUNTY THROUGH
330 PM EDT...

AT 237 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITE STORE...OR ABOUT 10 MILES WEST OF WADESBORO...MOVING EAST AT 15
MPH.

THIS STORM WILL PASS OVER OR JUST SOUTH OF WADESBORO AROUND 300
PM...AND REACH LILESVILLE AROUND 315 PM EDT.

GUSTY WINDS UP TO 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS STORM. PEOPLE ENGAGED IN OUTDOOR
ACTIVITIES SHOULD MOVE INDOORS IF THUNDER IS HEARD.

13
Special weather statement, Jun 21, 3:19 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT SAT JUN 21 2008

NCZ075-212015-
MOORE-
319 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE COUNTY THROUGH 415 PM
EDT...

AT 319 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FOXFIRE...OR ABOUT 11 MILES WEST OF SOUTHERN PINES...MOVING EAST AT
17 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR TAYLORTOWN AROUND 340 PM EDT...
SOUTHERN PINES AROUND 355 PM EDT...WHISPERING PINES AROUND 405 PM
EDT...VASS AROUND 415 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS
Special weather statement, Jun 21, 3:42 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT SAT JUN 21 2008

NCZ083-212045-
ANSON-
342 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 445 PM
EDT...

AT 342 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WADESBORO...MOVING NORTHEAST AT 9 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR LILESVILLE AROUND 355 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS
Special weather statement, Jun 21, 4:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT SAT JUN 21 2008

NCZ025-041-212045-
DURHAM-WAKE-
417 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS DURHAM AND WAKE COUNTIES
THROUGH 445 PM EDT...

AT 417 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER RDU
INTERNATIONAL AIRPORT...OR ABOUT 8 MILES NORTH OF CARY...MOVING EAST
AT 3 MPH. ALTHOUGH THIS STORM IS NEARLY STATIONARY...OTHER STORMS
ARE ALSO DEVELOPING OVER NORTHERN WAKE COUNTY AND SOUTHEAST DURHAM
COUNTIES.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL...VERY HEAVY DOWNPOURS AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS.

JFB
Special weather statement, Jun 21, 4:23 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT SAT JUN 21 2008

NCZ075-084>086-212130-
HOKE-MOORE-RICHMOND-SCOTLAND-
423 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS EXTREME EASTERN
RICHMOND...SOUTHERN MOORE...WESTERN HOKE AND NORTHERN SCOTLAND
COUNTIES THROUGH 530 PM EDT...

AT 423 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PINEBLUFF...OR ABOUT 8 MILES SOUTHWEST OF SOUTHERN PINES...MOVING
EAST AT 9 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR ABERDEEN AROUND 430 PM EDT...
ASHLEY HEIGHTS AROUND 445 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS
Special weather statement, Jun 21, 4:34 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT SAT JUN 21 2008

NCZ040-212115-
CHATHAM-
434 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS CHATHAM COUNTY THROUGH 515
PM EDT...

AT 434 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HARPERS CROSSROADS...OR ABOUT 10 MILES SOUTH OF SILER CITY...MOVING
EAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING JUST TO
THE WEST OF PITTSBORO...ALSO MOVING EAST AROUND 5 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...GOLDSTON AND
PITTSBORO.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

JFB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:36 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond39 min
Jun 21, 4:29 PM EDTAreal Flood AdvisoryRAHDurham, Wake27 min
Jun 21, 4:37 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore35 min
Jun 21, 4:42 PM EDTSevere Thunderstorm WarningRAHWake48 min
Jun 21, 4:50 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland40 min
Jun 21, 5:06 PM EDTFlash Flood WarningRAHStanly63 min
Jun 21, 5:20 PM EDTAreal Flood AdvisoryRAHChatham85 min
Jun 21, 5:51 PM EDTSevere Thunderstorm WarningRAHDurham, Wake39 min
Jun 21, 6:08 PM EDTSevere Thunderstorm WarningRAHGranville, Person52 min
Jun 21, 6:18 PM EDTAreal Flood AdvisoryRAHDurham, Orange94 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.